How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Chip Your Own Question
Dr. Chip
Dr. Chip, Doctor (MD)
Category: Health
Satisfied Customers: 30013
Experience:  Over 20 yrs of Family Practice
18722459
Type Your Health Question Here...
Dr. Chip is online now
A new question is answered every 9 seconds

What are the causes of sometimes having mucus in stool? I

Customer Question

what are the causes of sometimes having mucus in stool ? I have no other health symptoms. just recently started eating a lot more healthy and adding a lot of fiber and noticing some increased mucus.
Submitted: 1 year ago.
Category: Health
Expert:  Dr. Chip replied 1 year ago.

Hi. Having mucus in the stool may not mean anything significant but you need to get it evaluated

It can be caused by a digestion problem with poor fat absorption as in gall bladder disorders or gastritis or pancreatic digestive enzyme deficiency.

It can mean irritable bowel syndrome or inflammatory bowel disease like ulcerative colitis or Crohn's disease/

It can even be a sign of colon cancer.

So basically you need an exam, a stool sample for evaluation and a colonoscopy

Let men know if you need any more information please

Customer: replied 1 year ago.
colon cancer?!?!?
Expert:  Dr. Chip replied 1 year ago.

Not very likely--adenomatous villous polyps of the colon can also cause mucus. I was just obligated to give you all the possibilities

Customer: replied 1 year ago.
there is no way it could just be from increased fiber intake? since there are no other symptoms and its very small amounts
Expert:  Dr. Chip replied 1 year ago.

If it's very small then it could be from the increased fiber but all the same you should at least let your doctor know about it